Jump to content
hollymayfield

25 yr old female w/ Hairloss + Mens Rogaine + Saw Palmetto

Recommended Posts

I have been using mens rogaine (extra strength) for about 2 years now and am very pleased with the results. It helped fill up the balding I was having at the top of my head and made my hair look fuller over time but occasionally I go through huge sheds that last months and it scares me. Between sheds, I experience little to no hair loss. I even could bleach and color my hair and still see no hair loss but when these sheds happen, they cannot be stopped and it makes me reflect on my whole life and think Im doing something wrong but probably arent.

 

I use rogaine twice a day, have not missed a dose in 2 years, take biotin + keratin supplements daily, along with saw palmetto supplements to lower DHT levels as I suspect my hair loss is from PCOS, I drink water, eat right, exercise, and get good sleep. Does anyone else who has used rogaine long term experience occasional sheds that sometimes last 1-2 months? Thank you for reading.

 

Attached is a picture of my current hair VS my hair from 40 days ago before I began to shed. Yes since then I've dyed my hair a silvery/lilac color and will no longer be using it at least until my shedding stops. I doubt my shed, since Ive had so many before, has anything to do with hair color but you never know.

 

My own observation is that my hair now does indeed LOOK thinner than the other pic, but it also does look longer too. It feels thinner too than how it felt in the other pic as well.

IMG_20170522_193048.thumb.jpg.14642386d3719aa8ef9745bf814f03db.jpg

Share this post


Link to post
Share on other sites

Periodic sheds are not uncommon. They can occur for a variety of reasons and usually reverse course. They can be more apparent and distressful in those with longer hair. But they are usually temporary and not an indicator of something going on. Some of what you're describing as a "thinner" appearance may be some texture changes to the hair shafts themselves from the coloring treatments. If you do have an underlying case of PCOS as well, you may want to make a visit to the endocrinologist to ensure all hormone levels are where you want them to be.


Dr. Blake Bloxham is recommended by the Hair Transplant Network.

 

 

Hair restoration physician - Feller and Bloxham Hair Transplantation

 

Previously "Future_HT_Doc" or "Blake_Bloxham" - forum co-moderator and editorial assistant for the Hair Transplant Network, Hair Restoration Network, Hair Loss Q&A blog, and Hair Loss Learning Center.

 

Click here to read my previous answers to hair loss and hair restoration questions, editorials, commentaries, and educational articles.

 

Now practicing hair transplant surgery with Coalition hair restoration physician Dr Alan Feller at our New York practice: Feller and Bloxham Hair Transplantation.

 

Please note: my advice does not constitute as medical advice. All medical questions and concerns should be addressed by a personal physician.

Share this post


Link to post
Share on other sites
Periodic sheds are not uncommon. They can occur for a variety of reasons and usually reverse course. They can be more apparent and distressful in those with longer hair. But they are usually temporary and not an indicator of something going on. Some of what you're describing as a "thinner" appearance may be some texture changes to the hair shafts themselves from the coloring treatments. If you do have an underlying case of PCOS as well, you may want to make a visit to the endocrinologist to ensure all hormone levels are where you want them to be.

 

The color thing changing the texture of my hair makes a lot of sense. I'm sort of enlightened reading that as I did notice my hair looks fuller without any color on it. My shedding has slown down since I posted this. Perhaps by next week the shed will reduce back to normal shedding. Visiting an endocrinologist is on the list for my future for sure. Thank you for your input.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×